Alert archive / Maine / Gale Warnings in 2011

Gale Warning 16, NWS Gray, ME

March 7, 2011

NWS Gray, ME issued this gale warning at Mar 7, 2011, 7:45 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2011, 7:45 AM EST (12:45 UTC)
Expired
Mar 7, 2011, 4:00 PM EST
In force
8 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

727 
WHUS71 KGYX 071245
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
745 AM EST MON MAR 7 2011

ANZ150-151-071700-
/O.UPG.KGYX.SC.Y.0031.000000T0000Z-110308T0500Z/
/O.NEW.KGYX.GL.W.0016.110307T1245Z-110307T1700Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
745 AM EST MON MAR 7 2011

...GALE WARNING IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE SMALL CRAFT ADVISORY
IS NO LONGER IN EFFECT. 

* SOUTHEAST WINDS GUSTING UP TO 45 KT EARLY...BECOMING NORTHEAST
  WITH GUSTS TO 25 KT...THEN NORTHWEST.

* SEAS 9 TO 12 FT...EXCEPT 4 TO 7 FT IN THE BAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ152>154-080000-
/O.CON.KGYX.SC.Y.0031.000000T0000Z-110308T0500Z/
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
745 AM EST MON MAR 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

* NORTHEAST WINDS GUSTING UP TO 30 KT...BECOMING NORTHWEST.

* SEAS 6 TO 9 FT...SUBSIDING TO 4 TO 6 FT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRAY
1 follow-up statement
550 
WHUS71 KGYX 071610
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1110 AM EST MON MAR 7 2011

ANZ150-151-072100-
/O.EXT.KGYX.GL.W.0016.000000T0000Z-110307T2100Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
1110 AM EST MON MAR 7 2011

...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE GALE WARNING IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

* SOUTHEAST WINDS GUSTING UP TO 40 KT EARLY...BECOMING NORTHEAST 
  WITH GUSTS TO 25 KT...THEN NORTHWEST. 

* SEAS 9 TO 12 FT...EXCEPT 4 TO 7 FT IN THE BAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ152>154-080500-
/O.CON.KGYX.SC.Y.0031.000000T0000Z-110308T0500Z/
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1110 AM EST MON MAR 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

* NORTHEAST WINDS GUSTING UP TO 30 KT...BECOMING NORTHWEST.

* SEAS 6 TO 9 FT...SUBSIDING TO 4 TO 6 FT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRAY

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Mar 7, 6:32 AM EST, 1 hour 13 minutes earlier.

Area forecast discussion, Mar 7, 6:32 AM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
632 AM EST MON MAR 7 2011

.SYNOPSIS...
LOW PRES WILL CROSS THE COAST OF MAINE TODAY. HIGH PRES WILL BUILD
S FROM CANADA...KEEPING CONDS IN NRN NEW ENG DRY THRU WED NGT. LOW
PRES WILL THEN ENTER THE MID ATLC RGN THU BEFORE CROSSING OVER
ME/NH ON FRI.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE...
HAVE UPDATED TO HIT THE ACCUMS OF ICE HARDER BASED ON A COUPLE
SPOTTER REPORTS. PARTICULARLY...HAVE ADDED UP TO A HALF INCH OF
ICE ACROSS SW NH...IN THE COLDER CT RVR VLY. ELSEWHERE...LOOK FOR
UP TO A QUARTER INCH OF ICE OR SO AWAY FROM THE COAST...EVEN IN
THE NRN MTNS OF ME.

HAVE NOT LOWERED SNOW FORECAST QUITE YET. REASON BEING...COLDER
AIR FILTERS INTO THE REGION DURG THE MID MRNG HRS W/ UPPER TROF
APPROACHING. HIR ELEVATIONS MAY PICK UP ACCUMULATING SNOW IN MANY
AREAS DURG THIS PERIOD.

PREV DISC...
NICE PRESENTATION OF SIGNIF WX SYS PER LATEST STLT AND RADAR
COMPOSITES THIS MRNG.

COMPLEX WX SYS WL CONT TO MOV NE TOWARDS THE ME CSTLN THIS MRNG.
STG JET DYNAMICS...HIGH PRECIPITABLE WATER VALUES AND RESULTING VRY
HVY PCPN WL BEGIN TO LESSON IN INTENSITY BY MID MRNG TDA AS DRY
SLOT QUICKLY FOLLOWS THE SYS.

HAVE INCREASED THE SIZE OF THE FRZG RN AREA OF S-CNTRL ME AND
CNTRL/SRN NH FOR THIS MRNG AFT RUNNING WX TOOLS (WHICH ARE NOT
PICKING UP ON THE FZRA VRY WELL). BATTLE ZN FOR WARM VS COLD AIR THRU
THE COLUMN WL REMAIN NEARLY STATIONARY FOR SVRL HRS TDA PER LATEST
TEMP PROFILES AS UPPER LVL TROF APPROACHES THE FA.

WL NEED TO ADJUST SN TOTALS ALG THE SRN PTN OF THE WARNING. VLYS
ARE NOT PICKING UP SN...HWVR MTN TOPS ARE LKLY RECEIVING +SN AT
THIS TIME.

HAVE INCREASED POPS NRN AREAS FOR THS AFTN W/ SOME WRAP ARND PCPN
AND THE APCH OF A RELATIVELY SHARP UPR LVL TROF. ALSO...WITH TRACK
OF THE SFC LOW ALG THE CSTL FNT...XPCT ANY FZRA TO BE LIMITED ALG
THE MIDCOAST AREA THIS AFTN.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
SOME UPSLOPE SHSN IN THE NW FACING HIR TRRN EARLY. OTRW...CLEARING
SKIES OVERNIGHT AND RELATIVELY QUIET. SOME HIGH THIN CLDNS WL
APPROACH THE WRN HORIZON BY MRNG.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HIGH PRES BUILDS OVER AND N OF THE REGION TUE INTO WED BEFORE THE
HIGH SLIPS EWD INTO THE MARITIMES ALLOWING A MOIST ESELY FLOW TO
DVLP THU INTO FRI AS A STG S/WV TROF APPROACHES FM THE W. INITIALLY
AMS WILL BE COLD ENOUGH FOR SNOW BUT PTYPE WILL BECOME A FCST PROB
BY LATE THU NGT INTO FRI AS A STG LO LVL SELY FLOW WITH STG WAA
DVLPS. SYSTEM EXIT BY LATE FRI BUT ANOTHER FAST MOVG S/WV
APPROACHES BY LATER SAT OR ERLY SUN SPREADING MORE UNSETTLED WX
WITH PTYPE ONCE AGN A PROBLEM. FOR TEMPS USED ADJUSTED MEX.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
SHORT TERM...LIFR AND IFR CONDS THS MRNG...GRADUALLY IMPROVING THS
AFTN...W/ ALL AREAS OUTSIDE THE HIGH TRRN VFR TONIGHT.

LONG TERM...VFR CONDS XCP BECOMING IFR THU INTO FRI.

&&

.MARINE...
SHORT TERM...SCA THRU TODAY AND THE FIRST HALF OF TNGT. THERE ARE
A FEW HIR GUSTS NEAR MISM1...BUT THEY SHOULD COME DOWN THIS MRNG.

LONG TERM...CONDS TO REMAIN BLO SCA THRU ERLY THU THEN AN INCRG
ONSHORE FLOW LATE THU INTO THU NGT MAY WARRANT A SCA OR EVEN PSBLY
GALE FORCE WINDS BY FRI MRNG.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING UNTIL 11 AM EST THIS MORNING FOR
     MEZ012>014.
     FLOOD WATCH UNTIL 10 AM EST THIS MORNING FOR MEZ018>028.
     FREEZING RAIN ADVISORY UNTIL 11 AM EST THIS MORNING FOR
     MEZ019>022.
     WINTER STORM WARNING UNTIL 2 PM EST THIS AFTERNOON FOR
     MEZ007>009.
NH...WINTER STORM WARNING UNTIL 11 AM EST THIS MORNING FOR
     NHZ004>007.
     FLOOD WATCH UNTIL 10 AM EST THIS MORNING FOR NHZ008>010-013-
     014.
     WINTER STORM WARNING UNTIL 2 PM EST THIS AFTERNOON FOR
     NHZ001>003.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ150>154.

&&
Hazardous weather outlook, Mar 7, 7:42 AM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
742 AM EST MON MAR 7 2011

MEZ007>009-NHZ001>003-081245-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-
742 AM EST MON MAR 7 2011

...WINTER STORM WARNING IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ012>014-NHZ004>007-081245-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
742 AM EST MON MAR 7 2011

...WINTER STORM WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ019>022-081245-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
742 AM EST MON MAR 7 2011

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
...FLOOD WATCH IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   FREEZING RAIN ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ018-023>028-NHZ008>010-013-014-081245-
INTERIOR YORK-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
742 AM EST MON MAR 7 2011

...FLOOD WATCH IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150-151-081245-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
742 AM EST MON MAR 7 2011

...GALE WARNING IN EFFECT UNTIL NOON EST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY AND THE COASTAL
WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ152>154-081245-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
742 AM EST MON MAR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...THE COASTAL
WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA AND THE COASTAL
WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 3:04 AM ESTFreezing Rain AdvisoryGYXAndroscoggin, Cumberland, Kennebec, Waldo8 hr
Mar 6, 9:53 PM ESTRiver Flood WarningGYXGrafton8 hr
Mar 6, 10:01 PM ESTRiver Flood WarningGYXGrafton, Sullivan12 hr
Mar 7, 8:48 AM ESTRiver Flood WarningGYXSullivan3 days
Mar 7, 9:33 AM ESTRiver Flood WarningGYXMerrimack7 days
Mar 7, 9:55 AM ESTRiver Flood WarningGYXGrafton35 hr
Mar 7, 10:13 AM ESTRiver Flood WarningGYXGrafton10 hr

Nearby

Gale Warnings in Maine, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.